Alert archive / Iowa / Winter Storm Warnings in 2014

Winter Storm Warning 2, NWS Omaha, NE

February 20, 20144 counties in Iowa

NWS Omaha, NE issued this winter storm warning at Feb 20, 2014, 3:51 AM CST for 4 counties in Iowa. It took effect at Feb 20, 2014, 9:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2014, 3:51 AM CST (09:51 UTC)
In effect from
Feb 20, 2014, 9:00 AM CST
Expired
Feb 20, 2014, 3:00 PM CST
In force
6 hr
Issued by
NWS Omaha, NE

Counties Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA

The radar

The Omaha radar (KOAX), 72 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WWUS43 KOAX 200951
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
351 AM CST THU FEB 20 2014

...ACCUMULATING SNOW POSSIBLE INTO AFTERNOON...

.A POTENT STORM SYSTEM MOVING ACROSS KANSAS THIS MORNING WILL
BRING WINTRY WEATHER BACK TO EASTERN NEBRASKA AND WESTERN IOWA.
THE PRECIPITATION MAY BEGIN AS RAIN BUT THEN WILL QUICKLY CHANGE TO
SNOW. AREAS ALONG AND EAST OF THE MISSOURI RIVER MAY SEE THE
CHANGE OCCUR CLOSER TO 9 OR 10 AM. A 3 OR 4 HOUR PERIOD OF SNOW IS
LIKELY AFTER THE SNOW STARTS...WITH A FEW BURSTS OF HEAVY SNOW
POSSIBLE ALONG WITH A FEW CLAPS OF THUNDER. IT APPEARS THAT THE
HEAVIEST BAND OF SNOW WILL LIE ALONG INTERSTATE 80...WITH 3 OR 5
INCHES POSSIBLE THERE. LIGHTER AMOUNTS TO THE NORTH AND SOUTH OF
THE INTERSTATE WILL RANGE FROM 1 TO 3 INCHES. COINCIDENT WITH THE
SNOW...NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED...WHICH WILL
CAUSE SIGNIFICANT REDUCTIONS IN VISIBILITIES.

IAZ055-056-069-201800-
/O.UPG.KOAX.WW.Y.0004.140220T1500Z-140220T2100Z/
/O.NEW.KOAX.WS.W.0002.140220T1500Z-140220T2100Z/
HARRISON-SHELBY-POTTAWATTAMIE-
INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN...
DUNLAP...HARLAN...COUNCIL BLUFFS
351 AM CST THU FEB 20 2014

...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...PRECIPITATION WILL MAKE A GRADUAL CHANGE FROM RAIN TO
  SNOW AFTER 9 AM. 3 TO 4 INCHES ARE POSSIBLE.

* IMPACTS...INCREASING NORTHWEST WINDS...IN ADDITION TO FALLING 
  HEAVY SNOW...WILL LEAD REDUCED VISIBILITIES AND AREAS OF 
  BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IAZ043-201800-
/O.UPG.KOAX.WW.Y.0004.140220T1200Z-140220T2100Z/
/O.NEW.KOAX.WS.W.0002.140220T1500Z-140220T2100Z/
MONONA-
INCLUDING THE CITIES OF...ONAWA...MAPLETON
351 AM CST THU FEB 20 2014

...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...PRECIPITATION WILL MAKE A GRADUAL CHANGE FROM RAIN TO
  SNOW AFTER 9 AM. 3 TO 5 INCHES ARE POSSIBLE.

* IMPACTS...INCREASING NORTHWEST WINDS...IN ADDITION TO FALLING 
  HEAVY SNOW...WILL LEAD REDUCED VISIBILITIES AND AREAS OF 
  BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NEZ015-030>034-042>044-050-201800-
/O.CON.KOAX.WW.Y.0004.140220T1200Z-140220T2100Z/
THURSTON-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
BUTLER-
INCLUDING THE CITIES OF...PENDER...MACY...WALTHILL...WINNEBAGO...
ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...
TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...
FREMONT...DAVID CITY
351 AM CST THU FEB 20 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...PRECIPITATION WILL MAKE A GRADUAL CHANGE FROM RAIN TO
  SNOW. 1 TO 3 INCHES ARE POSSIBLE.

* IMPACTS...INCREASING NORTHWEST WINDS...IN ADDITION TO PERIODS 
  OF HEAVY SNOW...WILL LEAD REDUCED VISIBILITIES AND AREAS OF 
  BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

IAZ079-080-090-091-NEZ045-051>053-065>068-078-088>093-201800-
/O.CON.KOAX.WW.Y.0004.140220T1500Z-140220T2100Z/
MILLS-MONTGOMERY-FREMONT-PAGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG...
TABOR...FARRAGUT...CLARINDA...SHENANDOAH...BLAIR...WAHOO...
ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...
SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...STERLING...
AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
351 AM CST THU FEB 20 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 3 PM CST THIS AFTERNOON...

* TIMING...PRECIPITATION WILL MAKE A GRADUAL CHANGE FROM RAIN TO
  SNOW AFTER 9 AM. 1 TO 3 INCHES ARE POSSIBLE. SNOW WILL END FROM
  WEST TO EAST LATER THIS MORNING.

* IMPACTS...INCREASING NORTHWEST WINDS...IN ADDITION TO FALLING 
  HEAVY SNOW...WILL LEAD REDUCED VISIBILITIES AND AREAS OF 
  BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$
4 follow-up statements
280 
WWUS43 KOAX 201725
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1125 AM CST THU FEB 20 2014

...ACCUMULATING SNOW THIS AFTERNOON...

NEZ030>032-042-201830-
/O.CAN.KOAX.WW.Y.0004.000000T0000Z-140220T2100Z/
BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...ALBION...ST. EDWARD...NORFOLK...
STANTON...COLUMBUS
1125 AM CST THU FEB 20 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE SNOW HAD ENDED AND TEMPERATURES IN THE MID AND UPPER 30S WILL
CONTINUE TO MELT AND SNOW THAT FELL...THEREFORE THE WINTER WEATHER
ADVISORY HAS BEEN CANCELLED.

$$

IAZ043-055-056-069-202100-
/O.CON.KOAX.WS.W.0002.000000T0000Z-140220T2100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS
1125 AM CST THU FEB 20 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...SNOW...HEAVY AT TIMES THROUGH MID AFTERNOON THEN ENDING.

* SNOW...ACCUMULATING TO 3 TO 5 INCHES. 

* IMPACTS...NORTHWEST WINDS 15 TO 30 MPH AND GUSTY ...IN ADDITION
  TO FALLING HEAVY SNOW...WILL LEAD REDUCED VISIBILITIES OF A
  QUARTER OF A MILE AND AREAS OF BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IAZ079-080-090-091-NEZ015-033-034-043>045-050>053-065>068-078-
088>093-202100-
/O.CON.KOAX.WW.Y.0004.000000T0000Z-140220T2100Z/
MILLS-MONTGOMERY-FREMONT-PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-
WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG...
TABOR...FARRAGUT...CLARINDA...SHENANDOAH...PENDER...MACY...
WALTHILL...WINNEBAGO...WEST POINT...WISNER...TEKAMAH...OAKLAND...
LYONS...DECATUR...SCHUYLER...FREMONT...BLAIR...DAVID CITY...
WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...
LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
1125 AM CST THU FEB 20 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...SNOW CONTINUING BUT ENDING FROM WEST TO EAST THROUGH
  MID AFTERNOON.

* SNOW...TOTAL SNOW ACCUMULATIONS WILL MAINLY RANGE FROM 1 TO 3
  INCHES ACROSS THE ADVISORY AREA.

* IMPACTS...NORTHWEST WINDS 15 TO 30 MPH AND GUSTY...IN ADDITION
  TO FALLING HEAVY SNOW...WILL LEAD REDUCED VISIBILITIES. ROADS
  WILL BE SLICK AND SLUSHY THROUGH MID AFTERNOON...HOWEVER
  TEMPERATURES WILL IMPROVE AND MELT THE SNOW ONCE THE SNOW ENDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

ZAPOTOCNY
641 
WWUS43 KOAX 201858
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1258 PM CST THU FEB 20 2014

...ACCUMULATING SNOW THIS AFTERNOON...BUT ENDING FROM WEST TO EAST...

NEZ015-033-043-044-050-051-065-066-078-088-089-202000-
/O.CAN.KOAX.WW.Y.0004.000000T0000Z-140220T2100Z/
THURSTON-CUMING-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-
SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...PENDER...MACY...WALTHILL...WINNEBAGO...
WEST POINT...WISNER...SCHUYLER...FREMONT...DAVID CITY...WAHOO...
ASHLAND...YUTAN...SEWARD...MILFORD...LINCOLN...CRETE...WILBER...
FAIRBURY...BEATRICE
1258 PM CST THU FEB 20 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE SNOW HAS ENDED AND TEMPERATURES WILL WARM INTO THE UPPER 30S
AND LOWER 40S...THUS THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED.

$$

IAZ043-055-056-069-202100-
/O.CON.KOAX.WS.W.0002.000000T0000Z-140220T2100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS
1258 PM CST THU FEB 20 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...SNOW...HEAVY AT TIMES THROUGH MID AFTERNOON THEN 
  ENDING.

* SNOW...ACCUMULATING TO 3 TO 5 INCHES.

* IMPACTS...NORTHWEST WINDS 15 TO 30 MPH AND GUSTY IN ...
  ADDITION TO FALLING HEAVY SNOW...WILL LEAD REDUCED 
  VISIBILITIES OF A QUARTER OF A MILE AND AREAS OF BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IAZ079-080-090-091-NEZ034-045-052-053-067-068-090>093-202100-
/O.CON.KOAX.WW.Y.0004.000000T0000Z-140220T2100Z/
MILLS-MONTGOMERY-FREMONT-PAGE-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-
OTOE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG...
TABOR...FARRAGUT...CLARINDA...SHENANDOAH...TEKAMAH...OAKLAND...
LYONS...DECATUR...BLAIR...OMAHA...BELLEVUE...PAPILLION...
LA VISTA...PLATTSMOUTH...NEBRASKA CITY...TECUMSEH...STERLING...
AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
1258 PM CST THU FEB 20 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...SNOW CONTINUING BUT ENDING FROM WEST TO EAST THROUGH 
  MID AFTERNOON. 

* SNOW...TOTAL SNOW ACCUMULATIONS WILL MAINLY RANGE FROM 1 TO 3 
  INCHES ACROSS THE ADVISORY AREA. 

* IMPACTS...NORTHWEST WINDS 15 TO 30 MPH AND GUSTY...IN ADDITION
  TO FALLING HEAVY SNOW...WILL LEAD TO REDUCED VISIBILITIES.
  ROADS WILL BE SLICK AND SLUSHY THROUGH MID AFTERNOON...HOWEVER
  TEMPERATURES WILL IMPROVE AND MELT THE SNOW ONCE THE SNOW ENDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

ZAPOTOCNY
178 
WWUS43 KOAX 201950
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
150 PM CST THU FEB 20 2014

NEZ034-045-052-053-067-068-090>093-202100-
/O.CAN.KOAX.WW.Y.0004.000000T0000Z-140220T2100Z/
BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...TEKAMAH...OAKLAND...LYONS...DECATUR...
BLAIR...OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH...
NEBRASKA CITY...TECUMSEH...STERLING...AUBURN...PAWNEE CITY...
TABLE ROCK...FALLS CITY
150 PM CST THU FEB 20 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE SNOW HAS ENDED AND TEMPERATURES WILL WARM INTO THE UPPER 30S
AND LOWER 40S...THUS THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED.

$$

IAZ043-055-056-069-202100-
/O.CON.KOAX.WS.W.0002.000000T0000Z-140220T2100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS
150 PM CST THU FEB 20 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...SNOW...HEAVY AT TIMES THROUGH MID AFTERNOON THEN 
  ENDING. 

* SNOW...ACCUMULATING TO 3 TO 5 INCHES.

* IMPACTS...NORTHWEST WINDS 15 TO 30 MPH AND GUSTY IN  ...
  ADDITION TO FALLING HEAVY SNOW...WILL LEAD TO REDUCED 
  VISIBILITIES OF A QUARTER OF A MILE AND AREAS OF BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IAZ079-080-090-091-202100-
/O.CON.KOAX.WW.Y.0004.000000T0000Z-140220T2100Z/
MILLS-MONTGOMERY-FREMONT-PAGE-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG...
TABOR...FARRAGUT...CLARINDA...SHENANDOAH
150 PM CST THU FEB 20 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...SNOW CONTINUING BUT ENDING FROM WEST TO EAST THROUGH 
  MID AFTERNOON. 

* SNOW...TOTAL SNOW ACCUMULATIONS WILL MAINLY RANGE FROM 1 TO 3 
  INCHES ACROSS THE ADVISORY AREA. 

* IMPACTS...NORTHWEST WINDS 15 TO 30 MPH AND GUSTY...IN ADDITION 
  TO FALLING HEAVY SNOW...WILL LEAD TO REDUCED VISIBILITIES. 
  ROADS WILL BE SLICK AND SLUSHY THROUGH MID AFTERNOON...HOWEVER 
  TEMPERATURES WILL IMPROVE AND MELT THE SNOW ONCE THE SNOW 
  ENDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

ZAPOTOCNY
418 
WWUS43 KOAX 202106
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
306 PM CST THU FEB 20 2014

IAZ043-055-056-069-202215-
/O.EXP.KOAX.WS.W.0002.000000T0000Z-140220T2100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS
306 PM CST THU FEB 20 2014

...WINTER STORM WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE SNOW WILL BE ENDING OVER THE NEXT HOUR OR SO FOR SHELBY AND
POTTAWATTAMIE COUNTIES AND VISIBILITIES HAVE SIGNIFICANTLY
IMPROVED...THEREFORE THE WINTER STORM WARNING HAS BEEN ALLOWED TO
EXPIRE. ALTHOUGH SURFACE TEMPERATURES ARE IN THE LOWER AND MID 30S
USE CAUTION WHILE TRAVELING OVER THE NEXT HOUR.

$$

IAZ079-080-090-091-202215-
/O.EXP.KOAX.WW.Y.0004.000000T0000Z-140220T2100Z/
MILLS-MONTGOMERY-FREMONT-PAGE-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG...
TABOR...FARRAGUT...CLARINDA...SHENANDOAH
306 PM CST THU FEB 20 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS
AFTERNOON...

THE SNOW WILL BE ENDING OVER THE NEXT HOUR FOR PAGE AND MONTGOMERY
COUNTIES AND VISIBILITIES AND HAVE SIGNIFICANTLY IMPROVED.
SURFACE TEMPERATURES ARE WARMING INTO THE UPPER 30S...THUS MELTING
OF SNOW ON ROADS WILL CONTINUE. THE WINTER WEATHER ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 11:39 PM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Feb 19, 11:39 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1139 PM CST WED FEB 19 2014

.UPDATE...
ISSUED AT 1134 PM CST WED FEB 19 2014

HAVE UPDATED START AND END TIMES FOR WINTER WEATHER ADVISORIES
ACROSS THE AREA GIVEN THE LATER START/END TIMES DISCUSSED BELOW.

UPDATE ISSUED AT 1025 PM CST WED FEB 19 2014

THE MAY BE A DELAY IN START AND END TIMES TO THE SNOW THURSDAY
MORNING. LATEST MESOSCALE MODELS (RAP/HRRR) AND SYNOPTIC SCALE
NAM/GFS SUGGEST A COUPLE HOUR DELAY TO THE ONSET OF SNOW ACROSS
EASTERN NEBRASKA AND SOUTHWEST IOWA. SURFACE LOW WAS WINDING UP IN
SOUTHWEST KANSAS LATE THIS EVENING AS PROGGED...AND WILL MOVE
INTO EASTERN KANSAS BY 12Z THEN INTO NORTHEAST MISSOURI BY LATE
AFTERNOON...DEEPENING FURTHER AS IT DOES SO. THIS IS A SLIGHTLY
MORE SOUTHERLY AND A BIT SLOWER TRACK THAN EARLIER SOLUTIONS.
WARM/MOIST ADVECTION WILL CONTINUE OVERNIGHT FROM EASTERN KANSAS
INTO EASTERN NEBRASKA AND SOUTHWEST IOWA...GRADUALLY MOISTENING
ATMOSPHERE. SOME ELEVATED INSTABILITY IS ALSO NOTED ON NAM AND
FORECAST SOUNDINGS...SUGGESTING ISOLATED THUNDER COULD WORK INTO
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS WE SAW EARLIER THIS
EVENING. RAIN/SNOW LINE WILL MOVE INTO NORTHEAST NEBRASKA BY 3
AM...THEN APPEARS TO HOLD OFF UNTIL CLOSER TO 9 AM NEAR OMAHA AND
A BIT LATER IN SOUTHWEST IOWA. THE SLIGHTLY SLOWER SYSTEM MOVEMENT
WILL PLACE THE INTERSTATE 80 CORRIDOR IN THE BEST COMBINATION OF
COLDER AIR AND FRONTOGENETICAL FORCING COINCIDENT WITH LOW STATIC
STABILITY. WOULD NOT BE SURPRISED TO HAVE A FEW BURSTS OF SNOW
TOPPING A RATE OF 2 INCHES PER HOUR UNDER THESE CONVECTIVE BANDS.
HAVE UPPED SNOW AMOUNTS A TAD...BUT DURATION OF SNOW AND
SETTLING/MELTING WITH TEMPERATURES ABOVE FREEZING IS STILL A
CONCERN FOR DRAMATIC INCREASE IN TOTAL SNOWFALL. MAY HAVE TO
EXTEND WINTER WEATHER ADVISORY FOR A FEW HOURS IN THE AFTERNOON.

&&

.SHORT TERM...(TONIGHT THROUGH SATURDAY)
ISSUED AT 333 PM CST WED FEB 19 2014

HAVE UPDATE FORECAST TO INCLUDE WIND ADVISORY THURSDAY AFTERNOON.

NEEDLESS TO SAY VERY DIFFICULT FCST TO CONTEND WITH LATE TONIGHT
THRU THURSDAY MORNING. IN PARTICULAR...PCPN TYPE ALONG WITH PINNING
DOWN ACCUMULATING SNOWFALL AND AMOUNTS. ALL THIS IN PART TO POTENT
SHORTWAVE TROF ENTERING THE PLAINS. MODELS IN GOOD AGREEMENT
INCREASING DPVA WILL INDUCE SFC CYCLOGENESIS NEAR THE OK PANHANDLE
THIS EVENING...THEN PUSH THE SFC LOW INTO ERN KS BY 12Z THURS MORNING
WITH STOUT LARGE SCALE SYNOPTIC LIFT/WAA REGIME SPREADING OUT OVER
THE CNTRL PLAINS WITH ELEVATED CONVECTION DEVELOP INITIALLY OVER
ERN KS...THEN SPREAD INTO SRN CWA TWD MIDNIGHT.
MEANWHILE...FRONTOGENETIC FORCING SWEEPING IN FROM THE NW WILL BE
FOCUS FOR ADDITIONAL LINE OF PCPN DEVELOPMENT...LIKELY IN THE FORM
OF SN GIVEN REGION IS IN AREA OF DEEPENING CAA. BELIEVE MOST
LIKELY TIME FRAME FOR PCPN TYPE TRANSITION WILL OCCUR BTWN 06Z-12Z
WITH AXIS OF HEAVIEST SN...2 INCHES OR SO...RIGHT ALONG THE I-80
CORRIDOR. EXPECT CONDITIONS WILL CONTINUE TO DETERIORATE THURSDAY
MORNING AS WINDS BECOMES A FACTOR. PRESSURE GRADIENT WILL TIGHTEN
SIGNIFICANTLY DURING THE MORNING HOURS IN RESPONSE TO SFC LOW
DEEPENING AS IT LIFTS OUT OF KS AND HEADS TWD THE UPPER MIDWEST.
THEREFORE WILL ISSUE WINTER WX ADV LATE TONIGHT THRU LATE THURSDAY
MORNING IN ANTICIPATION OF ADVERSE CONDITIONS. WINDS WILL REMAIN
STRONG THOUGH THROUGH THURSDAY AFTN...AND MAY EVEN APPROACH WIND
ADV CRITERIA ON THE WRN CWA PERIPHERY. WILL LET NEXT SHIFT THOUGH
DECIDE IF ANY HEADLINE IS WARRANTED.

ON A POSITIVE NOTE...RATHER DEEP MIXING PROGGED ON FRIDAY SHOULD
TRANSLATE TO A GENEROUS WARM UP WITH HIGHS RANGING FROM THE MID 40S
TO LOW 50S. SOMEWHAT COLDER AIRMASS FILTERS IN SAT...BUT SHOULD
STILL SEE NEAR NORMAL HIGHS.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 333 PM CST WED FEB 19 2014

MAIN FORECAST CONCERNS ARE THE CHANCE FOR SNOW FROM SUNDAY NIGHT
INTO MONDAY NIGHT AND TEMPERATURES THROUGH THE PERIOD.

COLD PATTERN WILL BE IN PLACE THROUGH THE PERIOD AS UPPER FLOW
INCREASES IN AMPLITUDE AND COLD CANADIAN AIR DROPS SOUTH INTO THE
REGION.  TEMPERATURES WILL GENERALLY BE BELOW NORMAL MUCH OF THE
WEEK.

A WEAK WAVE MOVES THROUGH THE PLAINS MAINLY MONDAY WITH A CHANCE FOR
SNOW SUNDAY NIGHT INTO MONDAY NIGHT.  DOES NOT LOOK LIKE A LOT OF
MOISTURE WITH IT...SO AT THIS TIME THE EXPECTED SNOW AMOUNTS APPEAR
TO BE ON THE LIGHT SIDE.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1134 PM CST WED FEB 19 2014

MOISTURE STREAMING NORTH AHEAD OF A LOW PRESSURE SYSTEM MOVING
ACROSS KANSAS WILL BRING SCATTERED SHOWERS AND MVFR CIGS TO KLNK
AND KOMA BEFORE 12Z. A COLD FRONT WILL MOVE INTO EASTERN NEBRASKA
BY 12Z AS WELL...CHANGING ANY RAIN TO SNOW AND LOWERING CIGS/VSBYS
ACCORDINGLY. EXPECT MVFR CIGS/VSBYS AT KOFK FROM 12Z TO 18Z BEFORE
THE SNOW ENDS. AT KLNK AND KOMA HEAVIER SNOW IS
FORECAST...BEGINNING AROUND 14Z AND ENDING BY 20Z. IFR TO LIFR
CIGS/VSBYS ARE POSSIBLE IN A 2 OR 3 HOUR WINDOW DURING THIS TIME.
COINCIDENT WITH THE SNOW...NORTHWEST WINDS OF 20 TO 30KT ARE
FORECAST. THEN ONCE THE SNOW ENDS...EXPECT NORTHWEST WINDS 25 TO
40KT FROM 18Z ON.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 9 AM TO 3 PM CST THURSDAY FOR
     NEZ045-051>053-065>068-078-088>093.

     WIND ADVISORY FROM 3 PM TO 6 PM CST THURSDAY FOR NEZ011-012-
     015>018-030>034-042>045-050>053-065>068-078-088>093.

     WINTER WEATHER ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR
     NEZ015-030>034-042>044-050.

IA...WINTER WEATHER ADVISORY FROM 9 AM TO 3 PM CST THURSDAY FOR
     IAZ055-056-069-079-080-090-091.

     WIND ADVISORY FROM 3 PM TO 6 PM CST THURSDAY FOR IAZ043-055-056-
     069-079-080-090-091.

     WINTER WEATHER ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR
     IAZ043.

&&

UPDATE...DERGAN/KERN
SHORT TERM...DEE
LONG TERM...NIETFELD
AVIATION...DERGAN
Hazardous weather outlook, Feb 19, 4:30 PM CST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 PM CST WED FEB 19 2014

NEZ011-012-016>018-201230-
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-
430 PM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE LATE TONIGHT AND EARLY
THURSDAY MORNING.

WIND ADVISORY IN EFFECT THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY.

IAZ043-055-056-NEZ015-030>034-042>045-050>053-065-201230-
MONONA-HARRISON-SHELBY-THURSTON-BOONE-MADISON-STANTON-CUMING-BURT-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-
430 PM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

A WINTER WEATHER ADVISORY FOR SNOW AND WIND IS IN EFFECT FROM
MIDNIGHT TONIGHT TO NOON THURSDAY.

A POTENT STORM SYSTEM OVER KANSAS WILL BRING ADVERSE WEATHER TO
THE REGION AS IT LIFTS INTO THE UPPER MIDWEST ON THURSDAY. A
GRADUAL CHANGE FROM RAIN TO SNOW IS EXPECTED AFTER MIDNIGHT WITH
ACCUMULATING SNOWFALL FOCUSED MAINLY ALONG THE I-80 CORRIDOR.
CONDITIONS WILL DETERIORATE FURTHER THURSDAY MORNING AS NORTHWEST
WINDS INCREASE OVER THE REGION. AMOUNTS OF 2 INCHES OR SO WILL BE
POSSIBLE.

WIND ADVISORY IN EFFECT THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY.

IAZ069-079-080-090-091-NEZ066>068-078-088>093-201230-
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-LANCASTER-CASS-OTOE-
SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
430 PM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

A WINTER WEATHER ADVISORY FOR SNOW AND WIND IS IN EFFECT FROM 6
AM TO NOON THURSDAY

A POTENT STORM SYSTEM OVER KANSAS WILL BRING ADVERSE WEATHER TO
THE REGION AS IT LIFTS INTO THE UPPER MIDWEST ON THURSDAY. A
GRADUAL CHANGE FROM RAIN TO SNOW IS EXPECTED AFTER MIDNIGHT WITH
ACCUMULATING SNOWFALL FOCUSED MAINLY ALONG THE I-80 CORRIDOR.
CONDITIONS WILL DETERIORATE FURTHER THURSDAY MORNING AS NORTHWEST
WINDS INCREASE OVER THE REGION. AMOUNTS OF 2 INCHES OR SO WILL BE
POSSIBLE.

WIND ADVISORY IN EFFECT THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 9:22 AM CSTSpecial Weather StatementOAXPage38 min

Nearby

Winter Storm Warnings in Iowa, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.